Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 158, NWS Tallahassee, FL

June 21, 2014Franklin County, Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 4:43 PM EDT for Franklin County, Liberty County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 4:43 PM EDT (20:43 UTC)
Expired
Jun 21, 2014, 5:15 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Franklin County, FL, Liberty County, FL

The radar

The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS52 KTAE 212043
SVRTAE
FLC037-077-212115-
/O.NEW.KTAE.SV.W.0158.140621T2043Z-140621T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FRANKLIN COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF CARRABELLE...
  SOUTHEASTERN LIBERTY COUNTY IN FLORIDA...

* UNTIL 515 PM EDT

* AT 442 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTH
  OF CARRABELLE...OR NEAR MORGAN PLACE...AND MOVING SOUTHEAST AT 10
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CARRABELLE BEACH...TURKEY POINT...YENT PLACE AND LANARK VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3003 8483 3008 8470 2992 8446 2991 8448
      2990 8448 2988 8450 2990 8450 2991 8453
      2987 8457 2986 8461 2983 8465 2982 8470
TIME...MOT...LOC 2043Z 316DEG 10KT 3002 8474

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 21, 3:17 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT Sat Jun 21 2014

.Near Term [Through Tonight]...

Afternoon convection will diminish after sunset, with little
synoptic forcing to keep it going without daytime heating. Best rain
chances through early evening will be in corridor from SE Alabama
into the eastern Big Bend.

.Short Term [Sunday Through Monday Night]...

A couple of weak shortwaves will result in above average rain
chances along and away from the seabreezes each afternoon. The
greater coverage of showers and thunderstorms will mean slightly
cooler afternoon temperatures than recent days. Expect middle 90s
to be common area-wide.

.Long Term [Tuesday Through Saturday]...

A series of weak shortwaves around the base of a broad trough will
continue the trend of above average rain chances through mid to
late week. Towards the end of the week models show an area of low
pressure lifting out of the Gulf, though the exact placement is
disagreed upon. Nonetheless, there remains a potential for high
rain chances along the Gulf coast towards the end of the week.

&&

.Aviation...
[Through 18Z Sunday]

Scattered thunderstorms will impact area terminals through the
early evening, with gusty winds possible. Otherwise, VFR
conditions should prevail through the forecast period outside of
brief MVFR visibility around sunrise.

&&

.Marine...

The northern Gulf will generally be dominated by high pressure and
southwesterly flow for several days. Wind and seas should remain
below headline levels.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected through next week.

&&

.Hydrology...

All area rivers remain below action stage this afternoon. Even
with higher than average rain chances over the next several days,
the QPF amounts should not result in significant river rises.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   73  93  73  94  71 /  40  60  20  50  20
Panama City   78  89  76  87  75 /  20  30  20  60  20
Dothan        74  94  72  91  71 /  30  50  30  50  40
Albany        74  95  73  93  71 /  30  40  30  50  40
Valdosta      72  95  73  93  72 /  40  60  30  50  20
Cross City    73  91  72  90  71 /  30  50  20  40  20
Apalachicola  77  89  75  88  75 /  20  30  20  30  20

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...CAMP
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...CAMP
MARINE...HARRIGAN
FIRE WEATHER...CAMP
HYDROLOGY...HARRIGAN

In the hours before

Local storm report, Jun 21, 3:37 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     5 E HALEBURG            31.41N 85.05W
06/21/2014                   EARLY              GA   911 CALL CENTER

            TREES AND POWER LINES DOWN ON MARTIN ROAD

&&

WESTON
Local storm report, Jun 21, 4:11 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     10 W HAVANA             30.62N 84.58W
06/21/2014                   GADSDEN            FL   911 CALL CENTER

            SEVERAL TREES DOWN ON HIGHWAY 12 GOING TO HAVANNA

&&

FOURNIER
Local storm report, Jun 21, 4:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     TALLAHASSEE COML AIRPOR 30.55N 84.37W
06/21/2014                   LEON               FL   911 CALL CENTER

            TREES DOWN ON SPRINGHILL RD AND CAPITAL CIRCLE

&&

WESTON
Local storm report, Jun 21, 4:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     TALLAHASSEE COML AIRPOR 30.55N 84.37W
06/21/2014                   LEON               FL   911 CALL CENTER

            TREES DOWN ON MERIDIAN ROAD

&&

WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:53 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon22 min
Jun 21, 4:15 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla30 min
Jun 21, 4:22 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon12 min
Jun 21, 4:28 PM EDTSpecial Marine WarningTAE62 min
Jun 21, 4:48 PM EDTSpecial Marine WarningTAE57 min
Jun 21, 5:28 PM EDTSpecial Marine WarningTAE62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.